HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Bipolar Disorder (http://www.healthboards.com/boards/bipolar-disorder/)
-   -   ??? Questions ??? (http://www.healthboards.com/boards/bipolar-disorder/439539-questions.html)

tired06 10-22-2006 04:33 AM

??? Questions ???
 
:( :( I have some questions for anyone who can answer as I am new to this horrible thing I have.
1. On geodon and lamictal--which causes the weight gain and how? Do you find yourself more hungry and eat more? I will die if I gain weight!!!! ha

2. Does geodon make anyone else knocked out to where you can't open your eyes to wake up or even to keep from falling asleep?

3. I know some out there work. How do you do it? There is noway I could and haven't for over a yr after many failed parttime jobs.

4. Was disability hard to get?

5. How do you explain to others why you can't work so they don't look down on you? :(

6. How long is the average of getting the right cocktail? I can't take this much longer.

dachsundmom 10-22-2006 10:40 AM

Re: ??? Questions ???
 
It took me over 40 years just to be properly diagnosed! I have never taken the meds. that you are on but my meds ( Depakote, Etrafon & Paxil) have caused me to gain over 60 pounds. But they keep me really stable most of the time & I guess it's a trade-off. I'm just now accepting that i'm no longer thin & trying to motivate myself to lose before my sons' wedding next September. I've had the hardest time accepting being "fat" because I was always thin. Now I just have to do something about it & getting motivated is one of my major issues. Sometimes it really does take awhile for your pdoc to get the combination right. Hang in there & it'll happen.

SAChristaH 10-22-2006 05:34 PM

Re: ??? Questions ???
 
:) [QUOTE=dachsundmom]It took me over 40 years just to be properly diagnosed! I have never taken the meds. that you are on but my meds ( Depakote, Etrafon & Paxil) have caused me to gain over 60 pounds. But they keep me really stable most of the time & I guess it's a trade-off. I'm just now accepting that i'm no longer thin & trying to motivate myself to lose before my sons' wedding next September. I've had the hardest time accepting being "fat" because I was always thin. Now I just have to do something about it & getting motivated is one of my major issues. Sometimes it really does take awhile for your pdoc to get the combination right. Hang in there & it'll happen.[/QUOTE]
:) [FONT="Times New Roman"]I have had a long run of bad luck of depression and trying to get the right cocktail of meds to make me feel better. I must admit that the pdoc I have now, is really very concerned and very sensitive about the fact that there are some meds that can make us woman gain some (unwanted) weight. He therefore tries not to prescribe something that will make me gain weight as a number one choice for my bipolur disease and depression, but will (hopefully) only use those if we are left with no other alternative. I would, however, like to hear if there are some drugs or ideas on how to make peace with the fact that I would have to gain weight in order to take care of my bipolur disease and depression. I mean, how do I control my depression and OCD if I am unhappy because of being so overweight! What do you do to lose it, if you do not eat well at all? Any advice or ideas welcome!!:p [/FONT]


All times are GMT -7. The time now is 05:31 AM.